Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Galois groups of maximal $ p$-extensions

Author: Roger Ware
Journal: Trans. Amer. Math. Soc. 333 (1992), 721-728
MSC: Primary 12F10; Secondary 12G05
MathSciNet review: 1061780
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p$ be an odd prime and $ F$ a field of characteristic different from $ p$ containing a primitive $ p$th root of unity. Assume that the Galois group $ G$ of the maximal $ p$-extension of $ F$ has a finite normal series with abelian factor groups. Then the commutator subgroup of $ G$ is abelian. Moreover, $ G$ has a normal abelian subgroup with pro-cyclic factor group. If, in addition, $ F$ contains a primitive $ {p^2}$th root of unity then $ G$ has generators $ {\{ x,{y_i}\} _{i \in I}}$ with relations $ {y_i}{y_j} = {y_j}{y_i}$ and $ x{y_i}{x^{ - 1}} = y_i^{q + 1}$ where $ q = 0$ or $ q = {p^n}$ for some $ n \geq 1$. This is used to calculate the cohomology ring of $ G$, when $ G$ has finite rank. The field $ F$ is characterized in terms of the behavior of cyclic algebras (of degree $ p$) over finite $ p$-extensions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12F10, 12G05

Retrieve articles in all journals with MSC: 12F10, 12G05

Additional Information

PII: S 0002-9947(1992)1061780-8
Article copyright: © Copyright 1992 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia